Seizures in a boy with subacute sclerosing panencephalitis during high-dose intrathecal interferon-alpha therapy


Caksen H., Odabas D., Atas B.

PEDIATRIC NEUROLOGY, cilt.27, ss.75, 2002 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 27 Konu: 1
  • Basım Tarihi: 2002
  • Doi Numarası: 10.1016/s0887-8994(02)00408-3
  • Dergi Adı: PEDIATRIC NEUROLOGY
  • Sayfa Sayıları: ss.75

Özet

A 27-month-old boy was admitted with speech abnormality, inability to walk, and involuntary movements. He was diagnosed with subacute sclerosing panencephalitis based on clinical and laboratory findings. Inosiplex (100 mg/kg/ day orally) plus intrathecal interferon-alpha (3 million units/dose twice per week) in a standard regime were given. After four doses of interferon it was prescribed as 6 million units/dose/week because he had been admitted from a remote district. One day after giving the second dose of 6 million units of interferon, two generalized tonic-elonic seizures that occurred within an hour, associated with high fever, which lasted approximately 5 minutes were observed. An antiepileptic agent was not administered because electroencephologram results did not indicate epileptic discharges. After this condition we returned to the first treatment protocol of interferon (3 million units/dose twice per week). At the current time, he is in the fifth month of follow-up and remains convulsion-free. To the best of our knowledge, seizures as a result of high-dose intratechal interferon in subacute sclerosing panencephalitis has not been reported in the literature. Our patient demonstrated that it is reasonable to avoid the use of high-dose intrathecal interferon-alpha in childhood. (C) 2002 by Elsevier Science Inc. All rights reserved.